Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil side effects still a problem

Posted by mantus on February 12, 2011, at 9:50:54

In reply to Re: Nardil side effects still a problem mantus, posted by jedi on February 12, 2011, at 2:16:22

> Hi Mantus,
> I have been fighting many of the things you are talking about for much of the past 12 years. Nardil is the only medication that has ever work for my atypical major depression and social anxiety.
>
> I originally had to take Nardil up to 90mg and even higher to get relief from my depression. I started on the original Nardil and when the stuff hit my depression it was like nothing else I have ever felt from an AD. One day I was hopelessly depressed. The next day it was like someone flipped the switch. All of the same problems but they were minor and totally manageable. With the newer formula, I have never recaptured that initial feeling again. I'm not sure it had anything to do with the formula change since many people will get that rush, even euphoria, when Nardil first starts working. This is not the true antidepressant effect anyway. It is a switch to hypomania that can result in severe loss of sleep, risky financial decisions, etc. This phase is short lived and the antidepressant effect follows.
>
> My main side effects that still linger on Nardil to this day are insomnia, delayed orgasm and a tendency to gain weight. I did have a little orthostatic hypotension at first, but this soon went away. Another side effect that seems to dissipate is the extreme afternoon tiredness.
>
> I don't believe in the 1mg/kg formula any longer. Everyone is different and the dosage that works for you could be completely different than for me, even if we are the same weight.
>
> I believe, that with Nardil, the insomnia is something that will always have to be treated. I started out with trazodone(nasty drugged feeling) and even used low dose Seroquel for a while. The mainstream sleep aids have never really helped me. Clonazepam still helps some after many years. Now I just use 50mg of diphenhydramine hydrochloride(Benadryl). It works well for me but I am very sensitive to any medication that affect the histamine receptors.
>
> Dosage on Nardil is critical in managing the side effects of the medication. For me, there are very few side effects at 60mg and a load of side effects at 90mg. If you need to stay at 75mg or go to 90mg for a while, to knock back the depression, do it. The depression is worse than any side effect. But then when you are feeling better, try to taper back down to 60mg. For me the side effects are so much better at 60mg.
> Good Luck,
> Jedi
>
>
> > Hello,
> >
> > I started taking nardil at 60mgs on 12/28 then went up to 75 mgs after about 3 weeks. I have noticed some positive benefits from the Nardil as work has become more manageable and I am able to get out of the house a bit more, but the side effects are still killer. The side effects became much worse at 75mgs including still having insomnia, consistent orthostatic hypotension, and more severe sexual side effects than I have ever had on any other ad. I am really surprised because I am 6'3" 200lbs with a high metabolism and have been able to handle all other ad's even at very high dosages. I have heard of the 1mg/kg idea which should put me at 90mg, but i really don't think my body could handle it. I am very frustrated right now, because it is the physical side effects that I have little to no control over that I feel is holding me back more than anything from more significant improvement. When my insomnia first started I was still able to function somewhat normally during the day. No manic type symptoms, just not passing out like I figure I would with such little sleep. I think now the sleep is catching up to me and feel very tired at points during the day, but still can't sleep at night. Restoril and ambien neither worked, and quite frankly I am becoming frustrated with the whole sleep aid idea. None of the side effects have improved during my month on 75mgs, and I really just want to go back down to 60mgs when I didn't have as much trouble, but I am just worried that it wouldn't give me enough of a therapeutic effect.
> >
> > I would really appreciate any and all suggestions. I see my doc on Tuesday, and I am really curious as to what is going to happen. What do you think about going down on dose or any of these side effects significantly improving over time if I stayed on 75mgs? The sleep problems and consistent orthostatic hypotension with no improvement is really beginning to worry me.
> >
> > Thanks,
> > Mantus
>
>
Jedi,

I think I already went through the time when people sometimes show symptoms of hypomania as I was able to function for a few weeks with very little sleep. However, I wanted to sleep and never showed any signs of euphoria or bad decisions making, just able to function half way normally. I think now my body is finally starting to feel the effects of not sleeping. Did your insomnia improve at all when you went back down to 60? I do feel better in some ways, and feel like the lingering significant side effects (insomnia, orthostatic hypotension) are holding me back in some ways from making major steps forward. When you said that the orthostatic hypotension went away did you just stop feeling dizzy, or did you actually monitor your blood pressure with posture changes and the drop in bp and spike in hr stopped happening? Sometimes I don't get dizzy, but my bp will still significantly drop and hr spike every single time I stand up. Did you ever do the mao platelet test that some people talk about to see how well the nardil is inhibiting the mao? As far as the insomnia goes I have tried benadryl, ambien, and restoril with no luck. How many hours of sleep do you average a night with benadryl and clonazepem? I'm hoping that if I go down in dose (which I am definitely leaning towards) then the insomnia will improve or at least make it more likely that a sleep aid will be beneficial. Thank you for your time and I'd really appreciate any responses you could give.

Thanks,
Mantus


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:mantus thread:979083
URL: http://www.dr-bob.org/babble/20110130/msgs/979142.html